MAUDE Adverse Event Report: ZIMMER BIOMET, INC. DRIVER IMPACTOR-FEMORAL; INSTRUMENT, KNEE

ZIMMER BIOMET, INC. DRIVER IMPACTOR-FEMORAL; INSTRUMENT, KNEE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that during the process of disassembling the impactor for cleaning, it was discovered that the impactor tip was broken off inside the handle.There was no patient involvement.
 
Event or Problem Description
No additional information to report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.H6: proposed component code: mechanical (g04) - impactor the reported event was able to be confirmed via product evaluation.Visual examination of the returned product found it to exhibit signs of repeated use and was nicked, gouged, and worn, and the threaded feature of the component item (# 00133613800) had fractured off in component (# 00133807800).Not all pieces were returned.Fracture surface artifacts of river lines and a bending hinge suggest a likely bending overload fracture.Review of the device history record identified no related deviations or anomalies during manufacturing.The root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
DRIVER IMPACTOR-FEMORAL
Common Device Name
INSTRUMENT, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17480201
Report Number0001822565-2023-02096
Device Sequence Number2711545
Product Code HWR
UDI-Device Identifier00889024186262
UDI-Public(01)00889024186262(10)65477695
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00133602800
Device Lot Number65477695
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2023
Supplement Date Received by Manufacturer11/06/2023
Initial Report FDA Received Date08/08/2023
Supplement Report FDA Received Date11/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/14/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexUnknown